Apr 5, 2001
I have my blood tested in March and the result is positive. My present CD4 count is 278 and the doctor said that I have to begin the resistance. The prescription he gave me was Zerit, ddI and Stocrin. What are the possible side-effects occured? BKK Thailand
| Response from Dr. Boyle
All of three of these drugs, like all HIV drugs, can have many side effects. You should discuss potential side efects and potential toxicities with your doctor. To mention the most common ones associated with each medication: ddI tablets may casue diarrhea, bloating, peripheral neuropathy, and pancreatitis. Zerit is generally very well tolerated but can also cause GI upset and peripheral neuropathy. Stocrin (efavirenz) can cause dizziness, insomnia, vivid dreams, decreased concentration and depression, but these symptoms resolve in most patients within 2 weeks. Again, if your doctor did not discuss these with you in detail, you should return to him/her for more information. Being aware of potential side effects and being prepared to manage them is an important part of starting and staying on antriretroviral therapy. BB
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hiv Throw Shaving Bumps On Your Pubic Hair Shaving?
- How Do You Know If A Girl Has Hiv?
- How Long After Sex Can Hiv Or Aids Be Detected In A Blood Test?
- How Well Am I Protected From Hiv If I Use A Condom?
- Do People Purposely Infect Others With Hiv?
- Pcr Hiv Test Negative After 30 Days Should I Worry
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.